MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact date is unknown, the best estimate is after the implant date (b)(6) 2021 and prior to the explant date (b)(6) 2022.The device has not returned for evaluation.Therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date it has not been received.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was reported that after implanting an intraocular lens (iol) into the patient¿s left eye, their distance vision was not optimized, not sharp.The left was monovision for distance, had residual hyperopia and astigmatism.Reportedly, in november, the patient¿s vision was not optimal.The iol was explanted (b)(6) 2022.There was no incision enlargement, sutures, or vitrectomy required.Pre-operative visual acuity 20/40 and post operative visual acuity is 20/25- 20/30.The iol exchange was successful as the final outcome improved following the iol explant.On (b)(6) 2022, the patient¿s visual acuity was 20/25 sc (without correction) and best corrected 20/20-.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received indicated that the patient was white/american with weight of 155 pounds.The date of first symptoms was noted to be (b)(6) 2021.It was also indicated that the replacement intraocular lens (iol) was a 17.5 diopter iol of the same model.The following fields were updated accordingly: section a4: patient weight: 155 pounds.Section a5: race: white/american.Section b3: date of event: (b)(6), 2021.Corrected data: upon further review, it was noticed that since the original lens was 16.5 diopters and the replacement lens was 17.5 diopter, there is a significant change of 1.0 diopter which indicates that the patient would have needed a different lens power to be calculated/used.As the reported event was not due to the lens product problem or malfunction.Therefore, the event is no longer reportable and no further information will be provided under this manufacturer report number 3012236936-2022-00610.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13727394
Report Number3012236936-2022-00610
Device Sequence Number20035329
Product Code MJP
UDI-Device Identifier05050474746473
UDI-Public(01)05050474746473(17)240113
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight70 KG
Patient RaceWhite